Endometriosis UK
34,659 members30,915 posts

Bleeding on the pill

Hi everyone - I had my endo diagnosed in November via laparoscopy. At my follow up in February, I was told to take the combined contraceptive pill back to back to prevent my lesions growing back. It's the same pill I've been on since I was 18 (so 5 years) and I've never had any problems with it. I'm now on my 5th pack without a break, and I've started spotting. My GP warned me this could happen (he used to be a gynaecologist, so he's clued up on endo), so I've not been too concerned. However, my partner and I just had sex, and there was a lot of blood after. Should I be concerned? Has anyone else had this?

3 Replies
oldestnewest

Hi SarahMia

I afraid I can’t really offer any advice but I just wanted you to know that I’ve experienced the same thing.

I have been taking the combined pill back to back for 9 months now to try to control endo symptoms (I’m still waiting for my first lap and diagnosis). I was fine for the first couple of months but then I also experienced bleeding during/after sex, spotting and pain similar to period pain but without the periods!

The pain has become even more intense over the last 3 months. I was naive in thinking that if I took the pill continuously and I didn’t have periods, that it would take the problem away, however I was wrong about that as I actually feel as though it’s made things worse. At least I now know that what I’m experiencing isn’t just “bad period pain” as I’m no longer menstruating so it can’t be blamed on that.

I read somewhere that if you already have endo then taking the pill doesn’t stop the growth or spread of it.

Everyone is different though so I hope this is just a blip for you and the pill does help you! Good luck xx

Reply

I am the same as you both! Been taking back to back whilst waiting for a lap (I am on Lucette - same as Yasmin) and was ok at first but im on packet 6 and have started bleeding randomly and a lot after sex even though it doesn't hurt. My symptoms have worsened a lot so I don't think its helping but I am scared to have a break now, when I have done 2 together because of a holiday or something, the next period is always sooooo bad!!

Reply

Hi SarahMia,

I was on yasminelle before my lap for years with no problems, then after lap (had appendix removed and endo) I was put on Yasmin which is a stronger version of yasminelle so I expected my bleeding to stop immediately but it didn’t. Both my consultant and gp said it can take up to 3 months for your body to adjust to the pill. I took Yasmin back to back for 4 months and I bled for the first three and a half but when I came off it for a week to have a period when I went back on the bleeding stopped immediately. It’s so frustrating and I wanted to change pill so many times but I’m glad now I stuck with it. If you’re concerned at all talk to your gp, hope things improve xx

Reply

You may also like...